MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Catalog Number 4565
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a rotator cuff repair, the boinductive implant was implanted in the top of the rotator cuff repair.After implantation, but before being fixed to the tendon, the top plastic part broke off within five minutes.Additionally, the metal prongs holding the implant detached, and the implant itself separated.These parts were floating in the joint and entangled in soft tissue, requiring an hour to remove from the patient.Two arthroscopic graspers were used for the removal.The procedure was completed without the boinductive implant and with a surgical delay of 1 hour.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the device was received for evaluation at the manufacturing site; however, a physical product evaluation was not possible.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the implant materials and dimensions are specified, a certificate of analysis is required with each lot, and the appropriate material tests with the expected results are mentioned.The root cause of the reported event could not be determined.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL MED
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20652950
Report Number3003604053-2024-00059
Device Sequence Number12422401
Product Code OWY
UDI-Device Identifier00885556735657
UDI-Public885556735657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4565
Device Lot Number2154133
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown